Winter Storm, Fillmore
- When
- December 8, 2:00 PM CST to December 9, 12:00 PM CST
- Where
- Fillmore forecast zone
- Reported by
- Public
- Coordinates
- 43.674, -92.090 (the zone’s center; the record gives no point)
Low pressure moved out of the southern Plains on December 8, reaching the eastern Great Lakes by December 9. This system brought heavy snow to much of southeast Minnesota, with total accumulations of 6 to 9 inches common.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Low pressure moved out of the southern Plains on December 8, reaching the eastern Great Lakes by December 9. This system brought heavy snow to much of southeast Minnesota, with total accumulations of 6 to 9 inches common. Some of the highest totals included 9.0 inches at Rushford (Fillmore County), 8.5 inches at Dodge Center (Dodge County) and 8.0 inches near La Crescent (Houston County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Dec 8, 12:12 PM CST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
1212 PM CST MON DEC 8 2008
.UPDATED...BASED ON RADAR BAND ENHANCING AS IT SHIFTS INTO NERN IOWA
AND SWRN WI...AND SHERIFF REPORTS ACROSS THE SOUTH OF PATCHY
FREEZING RAIN ACCUMULATIONS...WILL MOVE WINTER STORM WARNING TO
START NOW THERE.
THIS WILL BE NERN IA AND SWRN WI /CRAWFORD...RICHLAND...GRANT/.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 PM CST
TUESDAY FOR WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-
WIZ043-WIZ044-WIZ053.
WINTER STORM WARNING FROM 12 PM THIS AFTERNOON TO 6 PM CST
TUESDAY FOR WIZ054-WIZ055-WIZ061.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 6 PM CST
TUESDAY FOR WIZ017.
MN...WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 PM CST
TUESDAY FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
MNZ096.
IA...WINTER STORM WARNING FROM 12 PM THIS AFTERNOON TO 6 PM CST
TUESDAY FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
IAZ029-IAZ030.
&&
BAUMGARDTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 510 AM CST MON DEC 8 2008 WIZ017-091100- TAYLOR- 510 AM CST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR LATE THIS AFTERNOON AND TONIGHT. A STRONG WINTER STORM TAKING SHAPE IN THE SOUTHERN PLAINS WILL LIFT INTO NORTHERN MISSOURI BY TUESDAY MORNING. SNOW WILL SPREAD ACROSS NORTH CENTRAL WISCONSIN AHEAD OF THIS SYSTEM...WITH 3 TO 4 INCHES OF SNOW POSSIBLE BY DAYBREAK TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR TUESDAY. THE STORM SYSTEM WILL MOVE TO NORTHERN INDIANA BY LATE TUESDAY. SNOW WILL CONTINUE ACROSS THE AREA...ESPECIALLY IN THE MORNING...WITH ANOTHER 1 TO 2 INCHES POSSIBLE. BRISK NORTH WINDS WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW ON TUESDAY. PERIODIC SNOW CHANCES ARE IN THE FORECAST FOR MUCH OF THE UPCOMING WEEK AS THE WEATHER PATTERN REMAINS ACTIVE. ANOTHER CHANCE OF LIGHT SNOW SPREADS ACROSS THE AREA WEDNESDAY NIGHT...WITH THE LIGHT SNOW CHANCES THEN LINGERING FOR THURSDAY INTO FRIDAY NIGHT. ANOTHER SNOW CHANCE SPREADS INTO THE AREA FOR SUNDAY. THE SNOW POTENTIAL FOR WEDNESDAY NIGHT THROUGH FRIDAY NIGHT APPEARS TO BE ON THE LIGHT SIDE. THE DETAILS OF THE SNOW POTENTIAL FOR SUNDAY REMAIN UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOWFALL REPORTS THIS AFTERNOON THROUGH TUESDAY WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL IS SCHEDULED FOR 11 AM TODAY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ029-032>034- 041>044-053>055-061-091100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA- WINNESHIEK-WINONA- 510 AM CST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR LATE THIS AFTERNOON AND TONIGHT. A STRONG WINTER STORM TAKING SHAPE IN THE SOUTHERN PLAINS WILL LIFT INTO NORTHERN MISSOURI BY TUESDAY MORNING. SNOW AND A WINTRY MIX OF PRECIPITATION WILL SPREAD ACROSS MUCH OF THE UPPER MIDWEST AHEAD OF THIS SYSTEM...BEGINNING THIS AFTERNOON THEN CONTINUING THROUGH TONIGHT. NORTH OF A LINE FROM AUSTIN AND CALEDONIA MINNESOTA TO MAUSTON WISCONSIN THE PRECIPITATION IS EXPECTED TO BE ALL SNOW...WITH 3 TO 6 INCHES OF SNOW POSSIBLE BY DAYBREAK TUESDAY. SOUTH OF THE AUSTIN...CALEDONIA AND MAUSTON LINE THE PRECIPITATION WILL BE A MIX OF SNOW...SLEET AND FREEZING RAIN...WITH THE FREEZING RAIN GENERALLY SOUTH OF A NEW HAMPTON AND WAUKON IOWA TO RICHLAND CENTER WISCONSIN LINE. THE MIXED PRECIPITATION WILL GRADUALLY CHANGE TO ALL SNOW TONIGHT. SLEET AND OR FREEZING RAIN AMOUNTS OF UP TO A QUARTER INCH ARE POSSIBLE. SNOW AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE BY DAYBREAK TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WARNING REMAINS IN EFFECT FOR TUESDAY. THE STORM SYSTEM WILL MOVE TO NORTHERN INDIANA BY LATE TUESDAY. SNOW WILL CONTINUE ACROSS THE AREA...WITH ANOTHER 1 TO 4 INCHES POSSIBLE. THE HEAVIER SNOW AMOUNTS ON TUESDAY WILL MAINLY BE SOUTHEAST OF AN OELWEIN IOWA TO VIROQUA AND MAUSTON WISCONSIN LINE. BRISK NORTH WINDS WILL ALSO CREATE AREAS OF BLOWING AND DRIFTING SNOW ON TUESDAY. PERIODIC SNOW CHANCES ARE IN THE FORECAST FOR MUCH OF THE UPCOMING WEEK AS THE WEATHER PATTERN REMAINS ACTIVE. ANOTHER CHANCE OF LIGHT SNOW SPREADS ACROSS THE AREA WEDNESDAY NIGHT...WITH THE LIGHT SNOW CHANCES THEN LINGERING FOR THURSDAY INTO FRIDAY NIGHT. ANOTHER SNOW CHANCE SPREADS INTO THE AREA FOR SUNDAY. THE SNOW POTENTIAL FOR WEDNESDAY NIGHT THROUGH FRIDAY NIGHT APPEARS TO BE ON THE LIGHT SIDE. THE DETAILS OF THE SNOW POTENTIAL FOR SUNDAY REMAIN UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SNOW...SLEET AND FREEZING RAIN REPORTS THIS AFTERNOON THROUGH TUESDAY WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... A CONFERENCE CALL IS SCHEDULED FOR 11 AM TODAY. RRS
The national radar mosaic for the moment the first event began.
7 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 137302, 137299, 137300, 137301, 137303, 137304, 137305.